You are not currently logged in.
Access JSTOR through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Estimation in Parameter-Redundant Models
E. A. Catchpole, B. J. T. Morgan and S. N. Freeman
Vol. 85, No. 2 (Jun., 1998), pp. 462-468
Stable URL: http://www.jstor.org/stable/2337372
Page Count: 7
You can always find the topics here!Topics: Parametric models, Bird banding, Matrices, Statistical estimation, Statistical models, Mathematical vectors, Data models, Mathematical independent variables, Bird nesting, Computer algebra systems
Were these topics helpful?See something inaccurate? Let us know!
Select the topics that are inaccurate.
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
The likelihood surface resulting from a parameter-redundant stochastic model is maximised along a completely flat ridge. This ridge may be orthogonal to some parameter axes, so that these parameters have unique maximum likelihood estimates. For exponential-family models, we show how to determine which parameter combinations are estimable. The approach requires the calculation of a derivative matrix and the determination of its null space, both of which are readily achieved in computer algebra packages. Illustrative examples are drawn from the areas of compartment modelling and ring-recovery analysis.
Biometrika © 1998 Biometrika Trust